Texas, 2004

Damaging Wind in Texas, April 10, 2004

April 10, 2004 · NWS LCH · 1 event in 1 county or zone

Trees and power lines were blown down in Woodville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees and power lines were blown down in Woodville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 10, 6:00 PM CST, 35 minutes earlier.

Area forecast discussion, Apr 10, 6:00 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
700 PM CDT SAT APR 10 2004

.UPDATE...
HAVE UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH 65 FOR TEXAS
AND EXTREME WESTERN LOUISIANA ZONES. A LINE OF STRONG TO SEVERE
THUNDERSTORMS CONTINUES TO MOVE SOUTHEAST ACROSS TEXAS FROM LUFKIN TO
CONROE TO SPEAKS. THIS LINE WILL MOVE INTO THE NW CWA WITHIN THE
NEXT HOUR OR TWO.

.PREVIOUS DISCUSSION...

.TONIGHT...LINEAR SHOWERS AND THUNDERSTORMS SOME SEVERE.
The current thinking has not changed. The Texas cold front will
advance southeast toward the Lakes Region this evening move
steadily across the Lakes Region by midnight then slow down to a
crawl as it moves east across southwest and east central Louisiana.

Both the thermodynamics and the dynamics will come together to meet
this cold front. An unstable air mass will be in place SI values
will range from minus 3 to minus 4 C degrees.

From a dynamics perspective, a LLJ will set-up along a Cameron-
Alexandria line by midnight then strengthen as the core drifts
east. Further-up, the Rocky Mountain trough will be ejecting group
waves (emanating out of Old Mexico) northeast. A strong group wave
is timed to pass over the LLJ around midnight. The phasing-in of the
two omegas (LLJ and group wave) with the frontal lift will release
the thermodynamic instability.

The primary severe threat is damaging winds and hail. Also, localized
flooding is possible especially when the cold front decelerates
during the overnight hours. Basin-averaged rainwater amounts around
1.5 inches will be found within area bounded from Beaumont to Lake
Charles to Alexandria to Fort Polk.

.TOMORROW...WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS.
The thinking has changed The slow-moving cold front picks-up its
southeast advance, trekking steadily across south central Louisiana
during the morning hours. The severe potential will be high in the
pre-frontal air. Linear thunderstorms are expected.

Meanwhile, a low-level vortex set-up across southwest Louisiana. Its
low-level cyclonic flow (within the somewhat unstable post-frontal
air) will generate and maintain overrunning rain. Although the low-
level dynamics (LLJ) have exited east the upper-level dynamics will
remain favorable. A few propagating group waves (emanating out of
Old Mexico) will pass over the unstable post frontal air embedded
thunderstorms seem likely. Embedded severe storms seems less likely.
The cool surface-layer air should prevent the thunderstorms
downdrafts from reaching the public.

.TOMORROW NIGHT...RAINS TAPERING OFF
The low-level cyclonic vortex will propagate northeast into northern
Mississippi. The circulation on the cold side of the vortex will
bring down cooler air thus deepening the surface cold layer. The
stratiform rain will taper off to light convective rain (showers).

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  61  65  52  64 /  70 100  40  20
BPT  59  65  51  65 /  70 100  40  20
AEX  59  62  46  60 /  70 100  70  40
LFT  62  66  53  65 /  70 100  70  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

21/24
Hazardous weather outlook, Apr 10, 3:39 AM CST, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
439 AM CDT SAT APR 10 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
111030-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
439 AM CDT SAT APR 10 2004

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL SLOWLY MOVE SOUTH TODAY AND INTO CENTRAL LOUISIANA
BY LATE THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE FOUND
ALONG AND AHEAD OF THIS BOUNDARY AND THERE IS A POSSIBILITY THAT
SOME OF THESE STORMS MAY BE SEVERE. AT THIS TIME...LARGE HAIL...
DAMAGING WINDS AND HEAVY RAIN LOOK TO BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE FRONT WILL MOVE OFFSHORE EARLY SUNDAY MORNING BUT SHOWERS WITH A
FEW ISOLATED THUNDERSTORMS WILL LINGER THROUGH MONDAY. HIGH
PRESSURE WILL MOVE IN BEHIND THE FRONT ON TUESDAY...KEEPING SKIES
CLEAR THROUGH THE END OF THE WEEK.

SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED
TONIGHT.

MCNATT

In the hours before

Special weather statement, Apr 10, 1:48 PM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
248 PM CDT SAT APR 10 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
110300-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
248 PM CDT SAT APR 10 2004

...ROUGH WEATHER IS EXPECTED LATER TONIGHT...

BOTH SEVERE THUNDERSTORMS AND LOCALIZED FLOODING RAIN ARE POSSIBLE
LATER TONIGHT INTO EARLY EASTER MORNING.

A STRONG COLD FRONT WILL ADVANCE THROUGH THE LAKES REGION OF
SOUTHEAST TEXAS LATER THIS EVENING, THEN CONTINUE ACROSS SOUTHWEST
AND EAST CENTRAL LOUISIANA OVERNIGHT, AND FINALLY EXIT SOUTH CENTRAL
LOUISIANA EASTER MORNING. ROUGH WEATHER IS EXPECTED NEAR AND AHEAD OF
THIS FRONT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS. HAIL
IS ALSO POSSIBLE. ALSO, SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME. BEWARE OF LOCALIZED FLOODING,
ESPECIALLY IN UNDERPASSES.

THE RAINS WILL NOT END WITH THE PASSAGE OF THIS FRONT. WIDESPREAD
STEADY RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL PERSIST FOR MOST
OF EASTER SUNDAY.

STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION, OR RADIO FOR
LATER STATEMENTS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tyler

When
April 10, 6:35 PM CST
Where
Tyler County, Woodville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.767, -94.417

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393190.